MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Failure to follow instructions (oversizing the stent graft).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 6 cm in diameter thoracic aortic aneurysm.It was reported that during a recent follow up appointment the ct demonstrated a proximal type i endoleak on the inferior aspect of the aortic arch.The patient had a carotid subclavian bypass 2 days ago and the left subclavian artery was ligated proximal to the bypass.The physician implanted four heli-fx endoanchors on the inferior aspect of the curve and two heli-fx endoanchors on the superior aspect of the curve.A valiant 42x150 stent graft was implanted extending into the left carotid artery origin.The follow up angiography showed that the proximal type i endoleak was resolved.Per the physician, the causes of the events were related to the stent graft size discrepancy; oversized and anatomy related, anatomical angle of the aortic neck.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary review of three still angio images during the secondary intervention revealed that the patient had two valiant stent grafts implanted.The aortic arch was moderately angulated.The proximal main valiant was implanted into with the top of the graft fabric just distal to the left subclavian artery.The distal valiant stent graft was implanted into the proximal main valiant stent graft with ~ 6 cm overlap and was extended into the distal descending aorta.The bare metal stent on the inner curvature of the aorta did not appear to be fully apposed.Per the calibrated catheter, the bare metal stent opened up to 28 mm in diameter, and the aorta at the same level measured ~ 38 mm.The proximal stent graft od measured ~ 28 mm and at 1 cm caudal, the stent graft od expanded to ~ 35 mm.Contrast injection with the injector placed pass the bare metal stent showed possible contrast outside of the stent graft, along the inner curvature of the aortic arch.The source of the contrast was possibly from a proximal type i endoleak.The lsa was patent.The proximal main valiant stent graft was then seen extended with another valiant stent graft, which was positioned with the top of the graft fabric just caudal to the left carotid artery.The left subclavian artery was covered by the additional valiant stent graft.Contrast injection after the implant of the additional limb showed no obvious contrast outside of the stent graft.The possible proximal type i endoleak appeared to have resolved.A total of six endoanchors were then seen implanted into the proximal margin of the valiant stent grafts.No other obvious stent graft issues were observed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6677568
Report Number2953200-2017-01058
Device Sequence Number72843
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer07/14/2017
07/14/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/10/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR